Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 9, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special marine warning at Jan 7, 2021, 11:16 AM EST. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 7, 2021, 11:16 AM EST (16:16 UTC)
- Expired
- Jan 7, 2021, 12:15 PM EST
- In force
- 59 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
026
WHUS52 KTAE 071616
SMWTAE
GMZ750-770-071715-
/O.NEW.KTAE.MA.W.0009.210107T1616Z-210107T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Tallahassee FL
1016 AM CST Thu Jan 7 2021
The National Weather Service in Tallahassee has issued a
* Special Marine Warning for...
Coastal waters from Okaloosa-Walton County Line to Mexico Beach out
20 NM...
Waters from Okaloosa-Walton County Line to Mexico Beach from 20 to
60 NM...
* Until 1115 AM CST.
* At 1016 AM CST, strong thunderstorms were located along a line
extending from 8 nm southeast of Okaloosa Deep Water Reef to 40 nm
southeast of Oriskany Reef, moving northeast at 40 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Expect wind gusts in excess of 34 knots...suddenly higher
waves...frequent lightning...and heavy downpours. Make
sure all on board are wearing life jackets.
* Locations impacted include...
Laguna Beach, Panama City Beach and Santa Rosa Beach.
LAT...LON 3029 8639 3036 8620 3025 8588 2942 8585
2939 8640
TIME...MOT...LOC 1616Z 222DEG 38KT 2984 8644 2959 8644
HAIL...0.00IN
WIND...>34KTS
$$
25-CAMPWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Jan 7, 6:32 AM EST, 4 hours 44 minutes earlier.
Area forecast discussion, Jan 7, 6:32 AM EST, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
632 AM EST Thu Jan 7 2021
.AVIATION...
[Through 12Z Friday]
While conditions are VFR initially this morning, rain will move
in from the west to ECP and DHN over the next few hours,
eventually reducing cigs to IFR to MVFR. The precipitation will
continue moving east through the day. The chance for thunderstorms
is low, although the best chances will be at ECP. Wind gusts of
18 to 20 knots will be possible mid morning.
&&
.PREV DISCUSSION [147 AM EST]...
.NEAR TERM [Through Tonight]...
A shortwave located over the lower MS valley this morning will
slowly move east and lift into the TN valley early tomorrow morning.
An associated cold front and line of thunderstorms associated with
this system was tracking across Louisiana this morning. This front
will continue to move east today and bring mainly showers to the
region through the day and into tonight. While shear is plentiful as
the precipitation moves through today, the instability is limited
(NAM the most aggressive in terms of CAPE). Given this, a few
thunderstorms will be possible over the marine area and even the
immediate coast, however otherwise, with the limited instability
have only shown rain for much of the forecast area. While SPC does
include a sliver of a marginal risk for the region today over the
marine area, it does keep it off shore. Precipitation will end from
west to east tonight as the cold front pushes through the CWA,
however clouds will persist through tonight.
Highs will be in the upper 50s to lower 70s with lows Friday morning
in the mid 40s to lower 50s.
.SHORT TERM [Friday Through Saturday]...
In the upper levels, a trough will be over the region. At the
surface, low pressure will be off the Southeast coast. Clouds will
linger until late Friday night or Saturday morning due to wrap
around moisture behind the low. On Saturday, high pressure will move
into the region with a cool, dry air mass. POPs will be near zero.
Highs will be in the 50s. Lows will be in the 30s.
.LONG TERM [Saturday Night Through Thursday]...
In the upper levels, slight ridging or nearly zonal flow is expected
until a trough approaches Monday night. At the surface, high
pressure will be over the region until a Gulf Low approaches the
region on Monday. High pressure will be over the region mid to
late week. Highs will be in the 50s. Lows will be in the 30s.
.MARINE...
Southeasterly winds will increase today as the next low pressure
system approaches. A Small Craft Advisory is in effect this morning
through Friday. Winds will become westerly or northwesterly as a
cold front passes tonight. The best chance for rain will be this
morning through this evening.
.FIRE WEATHER...
Rain will be widespread across the region today as a cold front
approaches from the west. The front will move through late afternoon
into tonight with precipitation ending from west to east. Red flag
conditions are not forecast through the end of the week. High
dispersion values are possible across the eastern Big Bend today.
.HYDROLOGY...
The Ochlockonee River near Concord is still in moderate flood
stage but has crested and is falling. Minor flooding continues on
the Ochlockonee River near Havana but is nearing crest. Minor
flooding is also occuring along the Withlacoochee River.
Forecast rainfall totals over the next seven days are around one
inch or less. The best chance for rain is today but the rain should
move through fairly quickly and high rain rates are not expected.
Therefore, flash flooding is not expected. The next chance for rain
will be Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 65 46 55 37 54 / 90 30 0 0 0
Panama City 66 47 55 38 54 / 90 10 0 0 0
Dothan 57 44 51 34 50 / 90 20 0 0 0
Albany 60 46 53 36 51 / 90 50 0 0 0
Valdosta 67 47 55 38 53 / 80 90 0 0 0
Cross City 71 51 61 38 57 / 60 60 0 0 0
Apalachicola 66 49 57 38 54 / 90 10 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 10 PM EST /9 PM CST/ Friday for
Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL
from 20 to 60 NM.
&&
NEAR TERM...Fieux
SHORT TERM...McD
LONG TERM...McD
AVIATION...Fieux
MARINE...McD
FIRE WEATHER...Fieux
HYDROLOGY...McDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 4:01 AM EST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 42 hr |
| Jan 7, 11:52 AM EST | Special Weather Statement | TAE | Walton | 38 min |
| Jan 7, 12:15 PM EST | Special Marine Warning | TAE | 60 min | |
| Jan 7, 12:20 PM EST | Special Weather Statement | TAE | Bay | 40 min |
| Jan 7, 1:16 PM EST | Special Marine Warning | TAE | 59 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.